Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 140, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 30, 2005, 1:45 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2005, 1:45 PM CDT (18:45 UTC)
- Expired
- Oct 1, 2005, 9:30 AM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 110 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 301844
FFWSJU
PRC099-302230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
245 PM AST FRI SEP 30 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
MOCA
* UNTIL 630 PM AST
* AT 240 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOCA.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS...INCLUDING QUEBRADA
GRANDE...AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1844 6705 1834 6705 1835 6713 1843 6711
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 302218
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
615 PM AST FRI SEP 30 2005
PRC099-302317-
MOCA-
615 PM AST FRI SEP 30 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
MOCA
AT 6 PM AST...NWS DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED
ACROSS MOCA A FEW HOURS AGO...AND WATER LEVELS IN LOCAL CREEKS AND
STREAMS...AND IN LOW LYING AREAS WERE GRADUALLY RETURNING TO MORE
NORMAL LEVELS. THE FLASH FLOOD WARNING HAS THEREFORE BEEN
DISCONTINUED.
HOWEVER...THIS AFTERNOONS RAINFALL IS NOW FLOWING THROUGH THE RIO
CULEBRINAS SYSTEM...AND USGS RIVER LEVEL SENSORS SHOW RISING WATER
LEVELS IN THE RIVER. SHOULD RIVER LEVELS RISE TO POTENTIALLY
DANGEROUS LEVELS DURING THE NEXT FEW HOURS...A FLOOD WATCH OR
WARNING MAY BE ISSUED FOR RIVER FLOODING. STAY TUNED.
LAT...LON 1844 6705 1834 6705 1835 6713 1843 6711
$$
70What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 10:31 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 30, 10:31 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1131 AM AST FRI SEP 30 2005 .UPDATE...THE 12Z SOUNDING WAS CORRECTED IN THE LAST HOUR OR SO AND PROVED TO BE A LITTLE WETTER THAN THE PREVIOUSLY RELEASED DATA. IT IS HOWEVER DRYER THAN ANY SINCE 12Z WEDNESDAY. THE FIRST SHOWERS OVER PUERTO RICO APPEARED A LITTLE AFTER 11 AM OVER THE CORDILLERA CENTRAL...WHERE THE FIRST CLOUDS HAVE FORMED GOOD BANKING. SINCE THE FLOW IS FROM THE EAST SOUTHEAST OVER THE AREA...IT APPEARS THAT AREAS OF MOISTURE ARE MOVING ONSHORE AND CONDENSING OVER THE CORDILLERA. SHOWERS WILL FORM TO THE NORTHWEST A LITTLE LATER. OTHERWISE NO CHANGE TO THE FORECAST. SOUTHEAST WINDS WILL CAUSE THE NORTH COAST TO GAIN A DEGREE OR TWO THIS AFTERNOON AND TOMORROW AFTERNOON. IN THE LONGER RANGE...A DISTURBANCE NEAR 15 NORTH 51 WEST WHICH APPEARS TO BE CONNECTED TO A LOW LEVEL REFLECTION OF THE UPPER LOW TO OUR NORTHEAST WILL PULL ACROSS THE AREA ON TUESDAY AND LINGER THROUGH THURSDAY...INCREASING RAIN CHANCES AND AMOUNTS MAINLY ON WEDNESDAY AND THURSDAY. && .PREV DISCUSSION...THE COMBINATION OF AN UPPER LEVEL RIDGE JUST TO THE WEST OF HISPANIOLA AND AN UPPER LEVEL LOW CENTERED NEAR 60 WEST AND 20 NORTH WILL CONTINUE TO PROVIDE STRONG UPPER LEVEL WINDS NEAR 40 T0 45 KNOTS NEAR THE 250MB LEVEL AND CONTINUE TO PROVIDE VENTILATION AT THE UPPER LEVELS TODAY. THE WATER VAPOR SAT IMAGERY AND LATEST GUIDANCE INDICATE THAT THE UPPER LEVEL LOW WILL SLOWLY MOVE SOUTHWEST OVER THE NEXT FEW DAYS. THE GUIDANCE INDICATES SOME DRIER AIR MOVING INTO THE NORTHEAST CARIBBEAN LATER TODAY AND TONIGHT AND PERSISTING THROUGH THE WEEKEND. FOR TODAY...COMBINATION OF LINGER LOW LEVEL MOISTURE...UPPER LEVEL VENTILATION AND DAY TIME HEATING SHOULD RESULT IN CONVECTION...MAINLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON. THE LOW LEVEL WINDS WILL HAVE A MORE EAST NORTHEAST COMPONENT WHICH MAY LEAD TO SOME CONVECTION IN THE SOUTHWESTERN SECTIONS AS WELL. FOR THE WEEKEND...AS THE UPPER LEVEL LOW IS FORECAST TO CONTINUE TO MOVE SOUTHWEST OVER THE LOCAL ISLANDS...THIS SHOULD LESSEN THE UPPER LEVEL WINDS. IN ADDITION...DRIER LOW LEVEL AIR IS FORECAST TO MOVE ACROSS THE REGION. THEREFORE...THE CHANCES OF WIDESPREAD AFTERNOON CONVECTION WILL DECREASE AS WE GO THROUGH THE WEEKEND...WITH THE USUAL CHANCE OF MORE ISOLATED AFTERNOON CONVECTION REMAINING. FOR THE MARINE FORECAST...LATEST GUIDANCE INDICATES LINGERING MODERATE TO LONG PERIOD NORTH NORTHEAST SWELL ACROSS THE REGIONAL WATERS TODAY...THEN STARTING TO DIMINISH TONIGHT. OFF SHORE ATLANTIC SEAS ARE FORECAST TO BE 4 TO 5 FEET TODAY AND DIMINISHING TO NEAR 3 TO 4 FEET BY SATURDAY. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && SNELL
Hazardous weather outlook, Sep 30, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI SEP 30 2005 PRZ001>013-AMZ710>750-011030- 600 AM AST FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLANDS EFFECTS TO PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND WEST SECTORS OF PUERTO RICO DURING THE AFTERNOON HOURS. HEAVY LOCALIZED RAINFALL WILL LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. MODERATE LONG PERIOD NORTH NORTHEAST SWELLS MOVING THROUGH THE REGIONAL WATERS CONTINUE TO GRADUALLY SUBSIDE TODAY. .DAYS TWO THROUGH SEVEN... A WEAK TROPICAL WAVE ALONG 61 WEST THIS MORNING IS FORECAST TO MOVE SLOWLY WESTWARD ACROSS THE LOCAL AREA EARLY SATURDAY THROUGH SUNDAY NIGHT. THIS SYSTEM WILL SLIGHTLY ENHANCE THE SHOWER ACTIVITY ACROSS THE LOCAL ISLANDS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-011030- 600 AM AST FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLANDS EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. HEAVY RAINFALL MAY LEAD TO URBAN AND GUT TYPE FLOODING. MODERATE LONG PERIOD NORTH NORTHEAST SWELLS MOVING THROUGH THE REGIONAL WATERS CONTINUE TO GRADUALLY SUBSIDE TODAY. .DAYS TWO THROUGH SEVEN... A WEAK TROPICAL WAVE ALONG 61 WEST THIS MORNING IS FORECAST TO MOVE SLOWLY WESTWARD ACROSS THE LOCAL AREA EARLY SATURDAY THROUGH SUNDAY NIGHT. THIS SYSTEM WILL SLIGHTLY ENHANCE THE SHOWER ACTIVITY ACROSS THE LOCAL ISLANDS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND GUT TYPE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 41
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.